MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0423
Medical Device Problem Codes Mechanical Problem (1384); Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluation and inspection, noted needle can be retracted however it become stuck and unable to extend.Still possible to inject fluid (no blockage).Fluid remained inside.Internally soiled.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, before the procedure the nurse inspects the injector and use the adrenaline solution to test the injection and there was no problem.However, during the procedure, when the injector (with needle out) was inside the scope, the nurse injects the adrenaline solution and the solution got stuck and cannot flow through the lumen despite trying for many times.The nurse has also tried to examine and test the injector after taking it out from the scope, but the same issue transpired.Therefore, a second injector was opened and used to continue the procedure.The intended procedure (bleeding case gastric ulcer) was completed by using another similar injection needle.There was no patient harm or injury reported due to the event.No user injury reported.This report is for the first injection needle unit lot ozk.This report is related to a report with patient identifier (b)(6) (second injection needle unit) lot 16k.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction and additional information based on the legal manufacturer¿s final investigation.New information was added to the following fields: d4, h6, h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the most probable cause was due to compressive buckling of the needle tube.This likely occurred when the needle was extended because of the great friction between the outer tube and the needle.It was likely that the friction between the outer tube and the needle increased by the following factors: ·the needle extended/retracted while the tube was coiled in inspection of operation.·the slider was abruptly pushed.·the kink of the tube.·angle of the distal end of the endoscope the event can be detected/prevented by following the instructions for use which states: ·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.·operate the slider slowly, otherwise the tube could buckle.·when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.·insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.·stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Olympus will continue to monitor field performance of this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14839133
Report Number8010047-2022-10889
Device Sequence Number11358491
Product Code FBK
UDI-Device Identifier04953170422621
UDI-Public04953170422621
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0423
Device Lot Number0ZK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE.
Patient SexUnknown